MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AC3 OPTIMUS IABP NA/EMEA; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC AC3 OPTIMUS IABP NA/EMEA; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAP-0700
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a battery.Visual inspection of the battery was performed and no abnormality was noted.The battery was installed into a known good ac3 for functional testing.The iabp powered up successfully with no alarm, all voltages were present (+5v, +12v and -12v) and within specifications.The battery load test was performed.The iabp was run on battery until the iabp shut down.The battery was then left to charge in the iabp for over 9 hours.The full charge of battery was 13.0 volts.The iabp shut off at immediately after disconnected from the ac power.The pump failed the battery load test.Note: per operator's manual ""the battery should be maintained at full charge whenever possible.Arrow international recommends that the iabp must be kept plugged into a proper ac receptacle whenever possible including time when the unit is in storage or not in use.The power indicator will illuminate when ac power is present.The batteries should not be stored in a discharged state."" a device history record (dhr) review was conducted for the lot number/serial number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of "battery issue" is confirmed.The returned battery failed the battery load test.During the complaint investigation, the pump shut off immediately after being disconnected from the ac power.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the short battery run time.A definitive root cause could not be determined but a potential cause of the short battery life is a result of battery maintenance.No further action required at this time.This will be monitored for any developing trends.Iabp users and servicers must follow the operating instructions manual for recommendations on usage , charging, maintenance and storage of the batteries.If battery maintenance is not performed per the iabp operating instructions manual, the battery may not provide the expected minimum run time of operating power.
 
Event or Problem Description
It was reported " battery issue".No patient harm or injury reported.The patient's current condition is reported as "fine".

Brand Name
AC3 OPTIMUS IABP NA/EMEA
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
taliah shabazz
3015 carrington mill blvd
morrisville 27560
MDR Report Key19397281
Report Number3010532612-2024-00391
Device Sequence Number18085745
Product Code DSP
UDI-Device Identifier30801902084966
UDI-Public30801902084966
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K162820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAP-0700
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Initial Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown